Alert archive / Oklahoma / High Wind Warnings in 2018
High Wind Warning 5, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Jun 7, 2018, 11:07 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma; Archer County, Clay County, Wichita County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2018, 11:07 PM CDT (04:07 UTC)
- Expired
- Jun 8, 2018, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:14 AM CDT | NON-TSTM WND GST 64 | Sheppard Afb, TX | |
| Jun 8, 12:15 AM CDT | NON-TSTM WND GST 59 | Sheppard Afb, TX | |
| Jun 8, 12:15 AM CDT | NON-TSTM WND DMG | Wichita Falls, TX | TREE AND POWER POLE DAMAGE |
| Jun 8, 12:35 AM CDT | NON-TSTM WND GST 54 | Wichita Falls, TX | KICKAPOO AIRPORT |
| Jun 8, 1:00 AM CDT | NON-TSTM WND GST 60 | Wichita Falls, TX | KICKAPOO AIRPORT |
| Jun 8, 1:15 AM CDT | NON-TSTM WND DMG | Archer City, TX | TREE DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -579 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WWUS74 KOUN 080407 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1107 PM CDT Thu Jun 7 2018 OKZ037-038-044-080600- /O.NEW.KOUN.HW.W.0005.180608T0407Z-180608T0600Z/ Tillman-Comanche-Cotton- Including the cities of Frederick, Lawton, Walters, and Temple 1107 PM CDT Thu Jun 7 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... The National Weather Service in Norman has issued a High Wind Warning, which is in effect until 1 AM CDT Friday. * WINDS...Southeast wind gusts to 60 mph. * TIMING...Through around 1 AM CDT. * IMPACTS...Wind damage to trees is possible. Driving will be very difficult, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
562 WWUS74 KOUN 080533 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1233 AM CDT Fri Jun 8 2018 ...DAMAGING NON-THUNDERSTORM WINDS EXPECTED... TXZ086-089-090-080800- /O.EXB.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/ Wichita-Archer-Clay- Including the cities of Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1233 AM CDT Fri Jun 8 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... The National Weather Service in Norman has issued a High Wind Warning, which is in effect until 3 AM CDT early this morning. * WINDS...Southerly wind gusts to 60 mph. * TIMING...Through around 3 AM CDT. * IMPACTS...Wind damage to trees, power lines, and light weight structures is possible. Driving will be very difficult, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ OKZ037-038-044-080800- /O.EXT.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/ Tillman-Comanche-Cotton- Including the cities of Frederick, Lawton, Walters, and Temple 1233 AM CDT Fri Jun 8 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... * WINDS...Southerly wind gusts to 60 mph. * TIMING...Mainly through 2 AM CDT. * IMPACTS...Wind damage to trees, power lines, and light weight structures is possible. Driving will be very difficult, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
521 WWUS74 KOUN 080646 AAB NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 146 AM CDT Fri Jun 8 2018 OKZ037-038-044-080800- /O.CAN.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/ Tillman-Comanche-Cotton- Including the cities of Frederick, Lawton, Walters, and Temple 146 AM CDT Fri Jun 8 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Norman has cancelled the High Wind Warning. $$ TXZ086-089-090-080800- /O.CON.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/ Wichita-Archer-Clay- Including the cities of Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 146 AM CDT Fri Jun 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... * WINDS...Southerly wind gusts 45 to 55. * TIMING...Through around 3 AM CDT. * IMPACTS...Wind damage to trees, power lines, and light weight structures is possible. Driving will be very difficult, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jun 7, 10:36 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 7, 10:36 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 1036 PM CDT Thu Jun 7 2018 .DISCUSSION... && .AVIATION... For the 06z TAFs: Enough convective overturning and resultant decrease of dew points seems to have occurred to preclude fog in areas that received substantial rain. Wake low winds in Southwest Oklahoma should subside around or shortly after the 06z TAFs begin. There is only a low probability of mid-level convection overnight, so it's doubtful that any TAF site will be impacted. Southeast winds will increase and become gusty at most sites during the afternoon and then subside during the evening. High Plains diurnally driven convection could approach western Oklahoma during the evening but probabilities are too low for inclusion at Woodward/WWR and Clinton/CSM. && .PREV DISCUSSION... /issued 305 PM CDT Thu Jun 7 2018/ DISCUSSION... Strong to occasionally severe storms across southern Oklahoma, continue to push slowly southward this afternoon. An associated outflow boundary extends from near Mangum to north of Vernon and Wichita Falls, then east along the Red River. The convection early this morning and afternoon has certainly change the airmass across roughly the eastern two-thirds of Oklahoma with the exception of far southeast Oklahoma. Despite decent insolation across northwestern and west central Oklahoma, very breezy east and southeast winds are keeping temperatures somewhat cooler. Mid level clouds over the Texas Panhandle are moving east and developing as a wave approaches the area from New Mexico. Increased lift and the outflow boundary in southwest Oklahoma may result in severe convection over the next hour or two. If storms form, large hail and damaging wind gusts will be likely as storms move east and southeast. After the wave moves east of the area Friday a period of dry weather may begin. We will keep in some slight chances of rain for Friday evening as a few storms may move across parts of western and northern Oklahoma. A shortwave may skirt the southern plains on Sunday but for now will keep POPS below 20 percent. Thunderstorm chances may increase again by late Tuesday into Wednesday as storms form to the north of Oklahoma and move southward. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 72 93 73 / 70 20 10 10 Hobart OK 97 71 97 74 / 40 20 10 10 Wichita Falls TX 99 73 97 76 / 60 60 10 10 Gage OK 96 69 97 71 / 20 10 10 20 Ponca City OK 83 71 92 72 / 80 20 10 20 Durant OK 91 73 91 73 / 60 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/30/12
Hazardous weather outlook, Jun 7, 8:09 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 809 PM CDT Thu Jun 7 2018 OKZ004>048-050>052-TXZ083>090-090115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 809 PM CDT Thu Jun 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered thunderstorms will be possible across Oklahoma and western north Texas overnight. A few strong storms may occur across mainly western Oklahoma and western north Texas this evening. The strongest storms will be capable of producing small hail, gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There will be a chance of thunderstorms Friday, and again from Sunday night through Wednesday night. There is a Marginal Risk of severe thunderstorms Friday, north of a line from Cheyenne to Alva. .Heat... High temperatures in the 90s, with heat indices around 100 are expected through early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 7, 9:47 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Norman OK 947 PM CDT Thu Jun 7 2018 OKZ023-034>038-044-TXZ085-086-088>090-080500- Caddo-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Wilbarger- Wichita-Baylor-Archer-Clay- Including the cities of Anadarko, Hinton, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Vernon, Sheppard AFB, Wichita Falls, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 947 PM CDT Thu Jun 7 2018 ...Strong Wind Gusts This Evening Across Portions of Southwest Oklahoma and Western North Texas... In the wake of thunderstorms that moved through the area earlier this evening, strong southeasterly wind gusts are occuring. Wind gusts of 45 to 55 mph are possible. Winds should diminish late this evening or early tonight. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution.
Local storm report, Jun 7, 10:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
06/07/2018 M59 MPH TILLMAN OK MESONET
WIND GUST ASSOCIATED WITH WAKE LOW.
&&
SCLocal storm report, Jun 7, 10:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM NON-TSTM WND GST 5 E LAWTON 34.60N 98.33W
06/07/2018 M58.00 MPH COMANCHE OK AMATEUR RADIO
&&
SCLocal storm report, Jun 7, 10:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM NON-TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
06/07/2018 M62 MPH TILLMAN OK MESONET
&&
SCLocal storm report, Jun 7, 10:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
06/07/2018 M60 MPH TILLMAN OK MESONET
&&
SCLocal storm report, Jun 7, 11:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM NON-TSTM WND GST 4 NW WALTERS 34.40N 98.36W
06/07/2018 M64 MPH COTTON OK MESONET
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:00 PM CDT | Special Weather Statement | OUN | Baylor | 30 min |
| Jun 7, 7:50 PM CDT | Areal Flood Advisory | OUN | Knox | 115 min |
Nearby
High Wind Warnings in Oklahoma, 2018High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.